MAUDE Adverse Event Report: SPINAL ELEMENTS, INC KARMA; SPINAL FACET DEVICE

SPINAL ELEMENTS, INC KARMA; SPINAL FACET DEVICE
Catalog Number 75035-175
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vertebral Fracture (4520)
Date of Event 06/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Allegedly ct imaging depicted a crack/pars fracture of the lamina adjacent to the cerclage device.Device is intact.Ct images were not provided.There is no allegation of failure of the device.The device was not returned (remains in-situ) and therefore could not be evaluated.The intended use/surgical technique instructs placement of the device followed by a laminectomy (as needed) to ensure procedure and adjacent bone purchase are not compromised.Aggressive direct decompression (laminectomy) may compromise the bone structure.Surgeon indicates he performs laminectomy prior to the implantation of the device.The extent of decompression is unknown.Unknown factors include: patient's bone quality, patient activity at the time or prior to the event, the degree of spinal instability, stress and forces affecting the device or patient compliance with post-operative care instructions or if the patient sustained a fall/impact of any sort (no trauma was reported.) root cause or specific failure mode cannot be determined.
 
Event or Problem Description
During a meeting on november 13, 2025, surgeon described patient outcomes in which the patient(s) displayed a pars fracture adjacent to the device per ct scan during routine follow up.Ct scan not provided.There was no failure of the device, and the device remains intact but the co-morbidity is allegedly procedurally related.Date(s) of surgery is unknown.Specific event dates are unknown.Level(s) treated are unknown.Revision or planned revision is unknown.Patient status is unknown.Additionally, the number of occurrences was not disclosed.

Brand Name
KARMA
Common Device Name
SPINAL FACET DEVICE
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
MDR Report Key23782355
Report Number3004893332-2025-00005
Device Sequence Number15809711
Product Code MRW
UDI-Device Identifier00840606116138
UDI-Public00840606116138
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K242527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number75035-175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Initial Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown